MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. ULTRASONIC PROBE

SHIRAKAWA OLYMPUS CO., LTD. ULTRASONIC PROBE
Model Number UM-G20-29R-3
Medical Device Problem Codes Break (1069); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned for evaluation and the customers allegation was confirmed.It was noted that there were holes, dents and scratches on the tip sheath.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely that the following led to the malfunction: (1) ultrasound image does not come out.·since there is a hole in the tip sheath and the ultrasonic medium leaks out, it can be seen that the ultrasonic medium has decreased.Since the ultrasonic medium is reduced, it is presumed that the ultrasonic wave cannot be transmitted normally and the ultrasonic image cannot be drawn normally.(2) there is a hole in the tip sheath, and there is leakage of the ultrasonic medium.·it is presumed that some kind of stress was applied to the tip sheath, causing the tip sheath to break and become perforated.A definitive root cause cannot be identified.This issue is addressed in the instructions for use (ifu): as a result of checking the instruction manual and the labeling of the product, there were no abnormalities leading to the phenomenon.Olympus will continue to monitor the field performance of this device.
 
Event or Problem Description
It was reported to olympus, that the ultrasonic probe ultrasonic images were not available during pre use inspection.The issue was completed with a similar device.Inspection and testing of the returned device found that there was a hole in the tip sheath and the ultrasonic medium leaked.There were no reports of patient harm associated with this event.This mdr is being submitted to capture the reportable malfunction found during the device evaluation.

Brand Name
ULTRASONIC PROBE
Common Device Name
ULTRASONIC PROBE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA   961-8061
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17491253
Report Number3002808148-2023-08164
Device Sequence Number18099498
Product Code ITX
UDI-Device Identifier04953170078668
UDI-Public04953170078668
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K001203
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUM-G20-29R-3
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2023
Initial Report FDA Received Date08/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/21/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown